MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: below the knee amputation.Event description: rep was not present for the case.About 3/4 of the way through the case the jaws and handles got stuck in the closed position with the blade exposed.It was noted that the surgeon took a bigger bite of tissue than was recommended.To remove the device, the surgeon cut around it using suturing and tying to control any bleeding.There was no additional tissue damage than what was expected with a bka.The surgeon did try to open the handles of the device but was not able to so they decided to cut the device off of the tissue.The blade lever was not able to return to the forward position.There was no patient injury.Product is available for return.Additional information was received via email on 27sep2022 from account manager once the voyant was removed the surgeon completed the case with a [monopolar device] then cut/tie method.Type of intervention: case was completed with a [monopolar device] and then cut/tie method.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Functional testing confirmed the complainant's experience of the jaws not opening.Engineering observed that the blade was in the forward position and blood and eschar were present in the blade channel.Based on the condition of the returned unit and the description of the event, the reported event was caused by eschar in the blade channel, resulting in the blade being stuck in the forward position, which prevented the jaws from opening.The instructions for use states, "buildup of eschar can negatively affect the device¿s sealing and cutting performance." the probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Corrections made to report: b1 updated to "adverse event", b2 updated to "required intervention to prevent impairment/damage (devices)".
 
Event or Problem Description
Procedure performed: below the knee amputation.Event description: rep was not present for the case.About 3/4 of the way through the case the jaws and handles got stuck in the closed position with the blade exposed.It was noted that the surgeon took a bigger bite of tissue than was recommended.To remove the device, the surgeon cut around it using suturing and tying to control any bleeding.There was no additional tissue damage than what was expected with a bka.The surgeon did try to open the handles of the device but was not able to so they decided to cut the device off of the tissue.The blade lever was not able to return to the forward position.There was no patient injury.Product is available for return.Additional information was received via email on 27sep2022 from account manager once the voyant was removed the surgeon completed the case with a [monopolar device] then cut and tie method.Type of intervention: case was completed with a [monopolar device] and then cut/tie method.Patient status: no patient injury.

Brand Name
EB240, VOYANT OPEN FUSION, 6 B/X
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15506681
Report Number2027111-2022-00750
Device Sequence Number14882130
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455(17)240825(30)01(10)1459045
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model NumberEB240
Device Catalogue Number101474615
Device Lot Number1459045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown